QUICKLINKS AND VIEW OPITONS
Mifeprex (mifepristone) causes weight gain of 6.4 lbs in one month in lean, healthy men
Tuesday, August 24, 2010 9:45 am Email this article
Lean, healthy men gained an average of 6.4 lbs in one month (28 days) when given 600 mg per day of Mifeprex (mifepristone), also known as RU-486.
Mifeprex (mifepristone) reduced weight gain in those given the antipsychotic drug Risperdal (risperidone) from 9.3 lbs to 5.1 lbs, therefore, some might assume that the drug might cause weight loss, however, this was not the case.
Mifeprex (mifepristone) alone did not cause weight loss, but instead caused weight gain. Subjects
Subjects: 30 men
The study involved 76 lean, healthy, Indian men with a body mass index (BMI) of 18 to 23 who were between 18- and 40- years-old.
There were 30 men in this group who were given just the Risperdal (risperidone).
The men were in an in an institutional setting were food was provided ad libitum in a cafeteria-style format.
They were given three meals per day, and unlimited snacks.
Drug dose: 0.5 mg increased to 4 mg over 8 days
The men were started on 0.5 mg of Risperdal (risperidone) which was increased by 0.5 mg per day for 8 days when a dose of 4 mg was reached.
Gross C, Blasey C, Roe R, Belanoff J. Mifepristone reduces weight gain and improves metabolic abnormalities associated with risperidone treatment in normal men. Obesity (Silver Spring). 2010 Mar 25, Epub ahead of print.
AUTHOR’S CONTACT INFORMATION
Corcept Therapeutics Incorporated
Menlo Park, California, USA
Articles on the same subject can be found here:
Please feel free to share your comments about this article.
© Copyright 2003-2021 - Larry Hobbs - All Rights Reserved.